Alert archive / Illinois / Snow Advisories in 2007

Snow Advisory 6, NWS St. Louis, MO

December 31, 2007Adams County, Brown County, Illinois; Knox County, Lewis County, Missouri

NWS St. Louis, MO issued this snow advisory at Dec 31, 2007, 4:23 AM CST for Adams County, Brown County, Illinois; Knox County, Lewis County, Missouri. It took effect at Dec 31, 2007, 8:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2007, 4:23 AM CST (10:23 UTC)
In effect from
Dec 31, 2007, 8:00 AM CST
Expired
Dec 31, 2007, 4:02 PM CST
In force
8 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO

The radar

The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 311023
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CST MON DEC 31 2007

ILZ095-096-MOZ018-019-010000-
/O.NEW.KLSX.SN.Y.0006.071231T1400Z-080101T0000Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-
INCLUDING THE CITY OF...QUINCY
423 AM CST MON DEC 31 2007

...SNOW ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SNOW IS EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE THROUGH
THE AFTERNOON TODAY BEFORE TAPERING TO FLURRIES THIS EVENING. A
TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELLING. 
ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY
ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES.

$$

TILLY
1 follow-up statement
000 
WWUS43 KLSX 312202
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CST MON DEC 31 2007

ILZ095-096-MOZ018-019-312315-
/O.CAN.KLSX.SN.Y.0006.000000T0000Z-080101T0000Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-
INCLUDING THE CITY OF...QUINCY
402 PM CST MON DEC 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW
ADVISORY FOR EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. 

AT 4 PM...THE SNOWFALL HAD ENDED IN THE MONTICELLO AND EDINA
AREAS...AND BETWEEN 4 PM AND 5 PM THE ACCUMULATING SNOW WILL
RAPIDLY COME TO AN END IN THE QUINCY AND MOUNT STERLING AREAS.

ALTHOUGH THE ACCUMULATING SNOW WILL BE OVER BY EARLY THIS EVENING...
INCREASING NORTHWEST WINDS WILL CAUSE SOME BLOWING AND DRIFTING
SNOW LATER THIS EVENING AND OVERNIGHT. THIS MAY PRODUCE POOR
VISIBILITIES IN OUTLYING AREAS. 

IN ADDITION...THE COLDEST AIR OF THE WINTER WILL BE PLUNGING INTO
THE REGION WITH THESE STRONG NORTHWEST WINDS.  THIS WILL CAUSE A
SHARP DROP IN TEMPERATURES DURING THE EVENING...AND SEND WIND
CHILLS INTO THE SINGLE DIGITS BY MIDNIGHT.

IF YOU ARE PLANNING TRAVEL TONIGHT...ESPECIALLY IN AREAS ALONG
AND NORTH OF HIGHWAY 36...MAKE CERTAIN THAT YOU ARE PREPARED FOR
THESE LOW VISIBILITIES AND MUCH COLDER TEMPERATURES BEFORE YOU
BEGIN YOUR TRAVEL.  BE CERTAIN TO TAKE EXTRA WARM CLOTHING WITH
YOU...JUST IN CASE YOU EXPERIENCE TROUBLE DURING YOUR TRIP. 

$$

TRUETT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Dec 30, 11:27 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 30, 11:27 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CST SUN DEC 30 2007

.UPDATE...
2 ADJUSTMENT TO THE UPDATE. FIRST WAS TO RAISE MINS A BIT IN OUR
W AREAS. SW WINDS ARE LIMITING TEMP DROP THIS EVENING...AND WITH
CLOUDS ON THE INCR DURG THE PREDAWN HRS A SLGT UPWARD NUDGE SEEMS
APPROPRIATE. SECOND ADJ WAS TO UP POPS A BIT FOR TMRW IN THE FAR
N. 00Z NGM AND WRF HAVE COME IN A BIT FURTHER S WITH SHTWV AND SFC/
850 MB LOWS ASSOC WITH TMRWS FAST MOVING CLIPPER-TYPE
SYS. THIS IS SOMEWHAT MORE IN LINE WITH THE 12Z AND 18Z GFS
SOLNS.  HV ADJ POPS SWD A BIT TO ACCT FOR THIS SHIFT...AND THIS
PLACES FAR N COUNTIES IN LO LIKELY POPS FOR MON. 00Z SNDGS
INDICATE NO SGFNT MSTR TO THE S OR W TO ADV INTO THE SYSTEM AS IT
RACES OUR WAY. THRF...QPF WL COME FROM VRY INTS UVV...GENERATED
FROM SHTWV ENERGY AND STG ISENTROPIC LFT...SQUEEZING OUT MEAGER
MSTR THAT WILL BE AVBL. ALWAYS AMAZES ME HOW EFFICIENT THESE
SYSTEMS ARE IN GENERATING QPF...EVEN WHEN AMS IS XTRMLY DRY.
KEEPING QPF LO AND ASSUMING SOME MELTING AT ONSET...BUT USING A
FAIRLY HI SNOW- LIQUID RATIO...YIELDS A ROUGH FIRST GUESS OF ABT
AN INCH OF ACCUMULATION. MID SHIFT SHUD HV A COMPLETE DATA SET TO
FINE-TUNE THIS...IF NECESSARY.

TRUETT

&&

.DISCUSSION...
WITH WEAK SFC RIDGE OFF TO OUR EAST...SOUTH TO SOUTHWEST WINDS HAVE
RETURNED TO THE REGION AND CLOUDS HAVE MOVED OUT...THOUGH STILL HAVE
SOME LINGERING CIRRUS OVER CENTRAL MO. THIS HAS ALLOWED TEMPS TO
WARM UP INTO THE UPPER 30S TO MID 40S THIS AFTERNOON.

FOR TONIGHT...WILL SEE CLOUDS ON THE INCREASE LATE...AS NEXT WEATHER
SYSTEM APPROACHES THE AREA. LOWS TONIGHT WILL BE IN THE MID 20S
NORTH TO AROUND 30 FAR SOUTH.

FOR MONDAY...SYSTEM IS MUCH MORE ROBUST THAN LAST NIGHT/S SHORTWAVE.
BUT STRONGEST ENERGY TO REMAIN JUST NORTH OF CWA...WITH MAIN BAND OF
PCPN STAYING JUST NORTH OF CWA ALONG MO/IA BORDER...ALONG TRACK OF
700MB LOW. COULD SEE A COUPLE TENTHS OF SNOWFALL FOR FAR NORTHERN
COUNTIES. OTHERWISE...WILL SEE A MIX OF SNOW AND RAIN ALONG THE I-70
CORRIDOR...WITH RAIN TO THE SOUTH DURING THE DAY ON MONDAY...THEN
CHANGE TO ALL SNOW/FLURRIES FOR NEW YEARS EVE. LOWS NEW YEARS EVE
WILL BE IN THE MID TEENS TO MID 20S.

FOR NEW YEARS DAY...WILL SEE LINGERING FLURRY ACTIVITY UNDER PARTLY
TO MOSTLY CLOUDY SKIES. TEMPERATURES WILL STRUGGLE TO RISE MUCH
ABOVE MORNING LOWS. WILL SEE AROUND 20 DEGREES FAR NORTH TO LOWER
30S FAR SOUTH AS DEEP RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.
ANOTHER ISSUE WILL BE THE WINDS AND WIND GUSTS. EXPECT BRISK
NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.  SO COULD SEE
WIND CHILL INDICES FROM ZERO TO 10 ABOVE AT TIMES.

TUESDAY NIGHT WILL BE ONE OF THE COLDEST SO FAR THIS SEASON WITH
LOWS AROUND 4 DEGREES ABOVE FAR NORTH TO AROUND 13 DEGREES FAR
SOUTH...AND WIND CHILL INDICES FROM ZERO TO 10 BELOW ZERO AT
TIMES...BEFORE BRISK WINDS SLOWLY DIMINISH.

BEYOND THAT SFC RIDGE TO SLOWLY SLIDE OFF TO THE SOUTHEAST...WITH A
GRADUAL WARM UP TOWARDS NEXT WEEKEND. NEXT SYSTEM TO AFFECT THE AREA
LATE FRIDAY NIGHT THROUGH SUNDAY.

BYRD

&&

.AVIATION...
FOR THE 06Z TAFS...MID LVL CLOUDS WILL RETURN TO THE CWA LT TGT
AND EARLY MON MRNG AS LOW-MID LVL WAA INCRS OVR THE REGION AHD OF
THE NEXT SHRTWV TROF. A DVLPG SFC LOW WL MOVE EWD THRU CNTRL MO ON
MON. MDL TIME SECTIONS OF RH HINT AT LOWERING AND THICKENING
CLOUDS DURING THE DAY ON MON. UIN SHOULD GET SOME LGT SNOW MON
AFTN. LEFT PCPN OUT OF COU...STL AND SUS AS PCPN FURTHER S SHOULD
BE LIGHTER AND MORE SPOTTY. ALSO KEPT COU...STL AND SUS VFR ON MON
BUT DROPPED UIN TO MVFR CONDITIONS MON AFTN DUE TO LWRG CEILING
HGT AND VSBY WITH LGT SNOW. SFC WND WILL VEER ARND TO A WLY
DIRECTION AND STRENGTHEN BHND THE SFC LOW AND TRAILING CDFNT MON
AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 30, 10:02 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CST SUN DEC 30 2007

ILZ064-065-069-070-074-079-100>102-MOZ041-042-047>052-059>065-
072>075-084-085-099-311215-
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-AUDRAIN-MONITEAU-COLE-
OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1002 PM CST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW IS LIKELY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
ON MONDAY....GENERALLY ALONG AND NORTH OF HIGHWAY 36.
ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE.

WINDY CONDITIONS WILL BE FOUND ON NEW YEARS DAY...WITH NORTHWEST
WINDS GUSTING AS HIGH AS 35 MPH. BY TUESDAY NIGHT...THE
COMBINATION OF THE COLD AIR AND STRONG WINDS WILL SEND WIND CHILLS
DROPPING TO AROUND 10 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-095>099-MOZ018-019-026-027-034>036-311215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-
1002 PM CST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS WILL BE FOUND ON NEW YEARS DAY...WITH NORTHWEST
WINDS GUSTING AS HIGH AS 35 MPH. BY TUESDAY NIGHT...THE COMBINATION OF
STRONG WINDS AND COLD AIR WILL DROP WIND CHILLS INTO THE SINGLE
DIGITS ABOVE AND BELOW ZERO BY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

Nearby

Snow Advisories in Illinois, 2007Snow Advisories in Missouri, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.